Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Has hepatitis C, thyroid problems as well as fibromyalgia. Why is he always tired? Does he have lack of energy?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
My dad is 62 and has Hepatitis C and severe thyroid problems as well as Fibromyalgia. He's heavy set and doesn't eat very well.
He sleeps during the day and is awake at night. When he's awake at night, he watches movies or is on the computer. He rarely goes out because he has a severe lack of energy constantly.
He's currently been asleep for 17 hours. I woke him up briefly just now to ask him if he was okay. He says, in a very dream like state, that he feels fine but is just really tired. He also told me that he's been asleep from 5am till 11pm. It very much looks like he's not about to wake up and start his "day XXXXXXX

Should I be worried?
Posted Sat, 14 Jul 2012 in Weight & Lifestyle
Answered by Dr. Ketan Vagholkar 4 hours later
Thanks for writing in.
Yes there is cause for concern.
Your father has two main problems
1. Increased somnolence and 2. Loss of apetite.
1. The increased somnolence can due to decresed thyroid gland function . Therefore you need to get his thyroid hormone levels done. Accordingly treatment can be started. Another possibility for increased sleepiness could be deteriorating liver function.
2. Hepatitis c induces cirrhotic changes over a period of time. This can lead to loss of apetite and decreased energy levels. For the assessment of this symptom you need to get Liver fuction tests and ultrasound of the abdomen done.
I hope this answers your doubt.
With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor